Kansas, 2010

Tornado and Flash Flooding in Kansas, June 19 to 20, 2010

June 19 to 20, 2010 · NWS GID · 52 events in 6 counties and zones

Featuring both a morning and evening round of severe thunderstorms, Saturday the 19th was one of the most active severe weather days of 2010 across parts of North Central Kansas. The first round of severe storms, in the form of a MCS, rolled from west to east across the area within a few hours after sunrise.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$295,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Featuring both a morning and evening round of severe thunderstorms, Saturday the 19th was one of the most active severe weather days of 2010 across parts of North Central Kansas. The first round of severe storms, in the form of a MCS, rolled from west to east across the area within a few hours after sunrise. This complex of storms first organized across Northeast Colorado and Southwest Nebraska shortly after midnight, before rolling east-southeast into North Central Kansas. These storms were slightly elevated, focusing along the nose of a low level jet, and slightly north of a nearly stationary, east-west surface front draped across Central Kansas. The synoptic environment featured considerable instability, with MUCAPE values of 3000-4000 J/kg, and deep-layer wind shear of 30-40 knots. These storms produced both large hail and damaging winds, with hail up to golf ball size reported in Phillips County, and wind gusts to around 65 MPH in both Phillips and Mitchell Counties. In the Cawker City and Glen Elder areas, there was tree damage and significant structural damage to at least one mobile home.

After a lull in the action that lasted most of the day, the second round of severe weather flared up during the late afternoon, lasting well into the evening hours. These storms focused directly along the east-west surface front, which had moved north during the day in response to deepening low pressure across the Central High Plains. Around storm initiation time, the environment was again very supportive of significant severe weather, with MLCAPE values around 4000 J/kg, and 40 knots of deep-layer wind shear. In addition, things were also becoming increasingly favorable for tornadoes, with 0-1 km storm-relative helicity climbing into the 200-300 m2/s2 range, and 0-1 km bulk shear of 20-25 knots. Given these parameters, storms started out as semi-discrete supercells, the strongest of which produced an EF1 tornado near Randall in Jewell County that damaged a farmstead. Although this was the only tornado reported during the evening, there were numerous reports of large hail, high winds and flooding rainfall as the initial storms merged into a nearly stationary east-west line that remained draped over parts of the area for several hours. Flash flooding resulted in water over several roads, with radar estimations of at least 5-7 inches of rain across parts of southern Phillips County and adjacent areas. The Bow Creek near the Phillips and Rooks County line rose more than 5 feet above flood stage, setting an all-time record crest of 14.29 feet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 19, 5:21 AM CST, 39 minutes earlier.

Area forecast discussion, Jun 19, 5:21 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
621 AM CDT SAT JUN 19 2010

.AVIATION...12Z TAF. THUNDERSTORMS THIS MORNING SHOULD REMAIN
SOUTH OF KGRI...BUT AN ISOLATED SHOWER IS NOT OUT OF THE QUESTION.
CEILINGS WILL DECREASE THIS MORNING...AND COULD APPROACH
MVFR...BUT FOR NOW KEPT IT VFR WITH SCATTERED CLOUDS AROUND 1500
FT. THE CHANCE OF THUNDERSTORMS AT KGRI WILL INCREASE LATE THIS
AFTERNOON INTO THE EVENING AS THUNDERSTORMS DEVELOP ALONG A
FRONTAL BOUNDARY THAT WILL BE IN THE REGION. THERE IS STILL SOME
UNCERTAINTY TO THE TIMING AND PLACEMENT OF THE MAIN THUNDERSTORM
CHANCES...BUT THE THREAT APPEARS HIGH ENOUGH TO INCLUDE THEM IN
THE TAF WITH A TEMPO GROUP. FORECAST SOUNDINGS SUGGEST THERE COULD
BE SOME LIGHT FOG AT KGRI LATE TONIGHT INTO SUNDAY MORNING...SO
WENT WITH VISIBILITIES AROUND 5SM AS A START.

&&

.PREV DISCUSSION... /ISSUED 317 AM CDT SAT JUN 19 2010/

DISCUSSION...THE PRIMARY CONCERN OVER THE NEXT COUPLE OF DAYS WILL
BE THE CHANCE OF SEVERE THUNDERSTORMS.  REGIONAL RADAR MOSAIC EARLY
THIS MORNING SHOWED THUNDERSTORMS MOVING NORTHEAST OUT OF NORTHEAST
COLORADO AND SOUTHWEST NEBRASKA.  EARLY MORNING SURFACE ANALYSIS
PLACED A NEARLY STATIONARY FRONT FROM WEST CENTRAL KANSAS INTO
NORTHERN MISSOURI. THE FRONT WILL BE THE MAIN FOCUS FOR
THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS AS IT CONTINUES TO
MEANDER ACROSS THE CENTRAL PLAINS.

H85 WARM AIR ADVECTION IN COMBINATION WITH THE LOW LEVEL JET WILL
HELP KEEP A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA
THIS MORNING.  THE HIGHER CHANCES SHOULD RESIDE IN THE WEST CLOSER
TO THE NOSE OF THE LOW LEVEL JET AND IN THE REGION OF STRONGER H85
WARM AIR ADVECTION.  THE THUNDERSTORM CHANCES SHOULD DIMINISH LATE
THIS MORNING...THOUGH AM NOT CONFIDENT ENOUGH IN IT BEING DRY TO
COMPLETELY REMOVE POPS DURING THAT PERIOD.

THE FRONTAL BOUNDARY WILL MOVE NORTH TODAY...AND BY MID TO LATE
AFTERNOON SHOULD BE NEAR THE KANSAS AND NEBRASKA BORDER.
INSTABILITY ALONG THE FRONT WILL BE VERY HIGH WITH 0-1KM MLCAPE OF
3000-4000 J/KG.  0-6KM DEEP LAYER SHEAR WILL BE SUFFICIENT FOR
SUPERCELLS...SO ANY STORMS WHICH CAN DEVELOP SHOULD RAPIDLY BECOME
SEVERE.  THE PRIMARY THREATS WILL BE VERY LARGE HAIL AND DAMAGING
WINDS...THOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE WITH SUFFICIENT
0-1KM STORM RELATIVE HELICITY.  PROBABLY THE BIGGEST QUESTION FOR
THIS AFTERNOON/EVENING WILL BE VERY WARM H7 TEMPERATURES.  THE 00Z
GFS SHOWS H7 TEMPERATURES NEAR +15C IN THE SOUTHERN PORTION OF THE
FORECAST AREA...WITH AT LEAST +12C VALUES COVERING ALL BUT THE FAR
NORTHEAST PORTION OF THE CWA.  THIS COULD TEND TO LIMIT THE
CONVECTIVE POTENTIAL IN THE SOUTH AND WEST...AND HAVE KEPT THE
HIGHER POPS OVERALL IN THE NORTH AND EAST.  HEAVY RAINFALL AND
FLOODING WILL BE ANOTHER POTENTIAL THREAT FROM THE STORMS WITH
PRECIPITABLE WATER VALUES NEAR 2 INCHES THIS AFTERNOON/EVENING.

H85 WARM AIR ADVECTION CONTINUES ACROSS SOUTH CENTRAL NEBRASKA MUCH
OF THE NIGHT AS THE LOW LEVEL JET AGAIN PUSHES INTO THE AREA.  THE
BETTER FOCUS ALONG THE NOSE OF THE LOW LEVEL JET AXIS EVENTUALLY
SHIFTS EAST AND NORTH OF THE FORECAST AREA...BUT THERE SHOULD BE A
FAIRLY DECENT CHANCE OF THUNDERSTORMS IN THE NORTH AND EAST PORTION
OF THE CWA UNTIL THAT OCCURS.  A FEW STORMS COULD LINGER INTO SUNDAY
MORNING...BUT THE GENERAL TREND FOR SUNDAY MORNING SHOULD BE FOR
THINGS TO DRY OUT.

THE FRONTAL BOUNDARY WILL REMAIN IN THE REGION AGAIN FOR SUNDAY
AFTERNOON WHICH COULD AGAIN BE THE FOCUS FOR MORE THUNDERSTORMS.
CONFIDENCE IN THE BOUNDARY PLACEMENT BECOMES A BIT LESS ON SUNDAY
SINCE THE CONVECTION FROM TONIGHT WILL LIKELY INFLUENCE THE LOCATION
OF THE BOUNDARY ON SUNDAY.  THAT BEING SAID...THE GENERAL CONSENSUS
AMONGST THE VARIOUS SHORT TERM MODEL SOLUTIONS WOULD PLACE THE
BOUNDARY FROM NORTHWEST KANSAS INTO SOUTHWEST IOWA...WHICH WOULD
GIVE THE HIGHER THUNDERSTORM CHANCES TO PORTIONS OF SOUTH CENTRAL
NEBRASKA FOR SUNDAY AFTERNOON INTO SUNDAY NIGHT.  SOME OF THE STORMS
COULD AGAIN BE SEVERE...AND WILL CONTINUE TO MENTION THAT POSSIBILITY
IN THE HAZARDOUS WEATHER OUTLOOK THIS MORNING. THE FRONT REMAINS
IN THE REGION ON MONDAY WITH ADDITIONAL THUNDERSTORM CHANCES ALONG
WITH THE POSSIBILITY OF SEVERE WEATHER.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 19, 4:29 AM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
529 AM CDT SAT JUN 19 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
201200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
529 AM CDT SAT JUN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING...GENERALLY SOUTH
OF A LINE FROM GOTHENBURG TO YORK. QUARTER SIZE HAIL AND DAMAGING
WIND GUSTS TO 60 MPH ARE THE MAIN HAZARDS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A FRONTAL
BOUNDARY THIS AFTERNOON. SOME OF THOSE STORMS COULD RAPIDLY BECOME
SEVERE WITH THE PRIMARY THREATS EXPECTED TO BE GOLF BALL SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO IS
ALSO POSSIBLE...PRIMARILY ACROSS SOUTH CENTRAL NEBRASKA. HEAVY
RAINFALL AND FLOODING WILL ALSO BE A CONCERN THIS AFTERNOON INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE ARE INTERMITTENT CHANCES OF THUNDERSTORMS IN THE FORECAST
FROM SUNDAY THROUGH THURSDAY. SOME OF THE STORMS SUNDAY NIGHT AND
MONDAY COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN IS ALSO POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL
NEBRASKA SUNDAY NIGHT AND MONDAY...WHICH COULD CAUSE ADDITIONAL
FLOODING PROBLEMS.

INTO EARLY NEXT WEEK...WARMER TEMPERATURES ARE EXPECTED ACROSS
NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA...WITH HEAT INDEX
VALUES OF OVER 100 DEGREES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jun 19, 4:18 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
518 AM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     HAIL             2 E CAMBRIDGE           40.28N 100.13W
06/19/2010  E1.00 INCH       FURNAS             NE   FIRE DEPT/RESCUE

            MOSTLY NICKEL SIZE...BUT SOME WERE UP TO THE SIZE OF
            QUARTERS. 40 TO 50 MPH WINDS ALSO ACCOMPANIED THE HAIL.

&&

KING
Local storm report, Jun 19, 4:44 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
544 AM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     HAIL             BEAVER CITY             40.14N 99.83W
06/19/2010  M0.88 INCH       FURNAS             NE   EMERGENCY MNGR

&&

LEW
Local storm report, Jun 19, 5:02 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
602 AM CDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     TSTM WND GST     HOLDREGE                40.44N 99.38W
06/19/2010  M69 MPH          PHELPS             NE   AWOS

&&

LEW

The radar

The Grand Island radar (KUEX), 105 km away, was scanning. The volume nearest the first event began at 12:00 UTC.

Open the radar archive at this moment

Event by event

33 hail, 10 thunderstorm wind, 8 flash flood, 1 tornado. Local standard time, as filed.

Hail, Phillips

When
June 19, 6:00 AM CST
Where
Phillips County, 1 mi NW of Stuttgart
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.810, -99.483

Hail, Phillips

When
June 19, 6:03 AM CST
Where
Phillips County, Prairie View
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.830, -99.570

Thunderstorm Wind, Phillips

When
June 19, 6:09 AM CST
Where
Phillips County, Phillipsburg
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
39.750, -99.320

Thunderstorm Wind, Jewell

When
June 19, 6:15 AM CST
Where
Jewell County, 0.69 mi S of Burr Oak
Measured
51 kt (59 mph) measured gust
Reported by
Storm Chaser
Coordinates
39.860, -98.300

Hail, Phillips

When
June 19, 6:16 AM CST
Where
Phillips County, Phillipsburg
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
39.750, -99.320

Hail, Jewell

When
June 19, 6:20 AM CST
Where
Jewell County, Burr Oak
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
39.870, -98.300

Hail, Jewell

When
June 19, 6:25 AM CST to 6:30 AM CST
Where
Jewell County, Burr Oak
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
39.870, -98.300

Thunderstorm Wind, Phillips

When
June 19, 6:31 AM CST
Where
Phillips County, Agra
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.770, -99.120

Wind gusts estimated at 60 mph.

Hail, Jewell

When
June 19, 6:45 AM CST
Where
Jewell County, 4.3 mi W of Lovewell Res
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
39.870, -98.150

Thunderstorm Wind, Osborne

When
June 19, 6:53 AM CST
Where
Osborne County, Osborne
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.430, -98.700

Tree damage reported in town.

Thunderstorm Wind, Mitchell

When
June 19, 7:32 AM CST
Where
Mitchell County, Glen Elder
Measured
56 kt (64 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
39.500, -98.300

Thunderstorm Wind, Smith

When
June 19, 7:34 AM CST
Where
Smith County, 2.11 mi SW of Dispatch
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.580, -98.530

Wind gusts estimated at 60 mph.

Thunderstorm Wind, Jewell

When
June 19, 7:39 AM CST
Where
Jewell County, 5.53 mi S of Ionia
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.590, -98.350

Wind gusts estimated at 60 mph.

Thunderstorm Wind, Jewell

When
June 19, 7:47 AM CST
Where
Jewell County, 6.22 mi S of Jewell
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.580, -98.150

Wind gusts estimated at 60 mph.

Hail, Jewell

When
June 19, 3:58 PM CST
Where
Jewell County, 2.61 mi SE of Esbon
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
39.790, -98.400

Hail, Jewell

When
June 19, 3:59 PM CST
Where
Jewell County, 4.25 mi W of Mankato
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
39.780, -98.300

Hail, Osborne

When
June 19, 4:30 PM CST
Where
Osborne County, 6.91 mi S of Alton
Measured
2.5 in hail
Reported by
Public
Coordinates
39.370, -98.950

Hail, Osborne

When
June 19, 4:52 PM CST
Where
Osborne County, 4.23 mi SW of Osborne
Measured
0.75 in hail
Reported by
Public
Coordinates
39.390, -98.760

Hail, Osborne

When
June 19, 4:55 PM CST
Where
Osborne County, 2.76 mi WSW of Bloomington
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
39.440, -98.830

Hail, Jewell

When
June 19, 5:02 PM CST
Where
Jewell County, Jewell
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
39.670, -98.150

Thunderstorm Wind, Jewell

When
June 19, 5:03 PM CST
Where
Jewell County, Jewell
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
39.670, -98.150

Wind gusts estimated at 60 mph.

Hail, Rooks

When
June 19, 5:07 PM CST
Where
Rooks County, 1.75 mi NE of Webster Res
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.400, -99.450

Hail, Jewell

When
June 19, 5:23 PM CST
Where
Jewell County, Randall
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.630, -98.050

Hail, Jewell

When
June 19, 5:29 PM CST
Where
Jewell County, 2.81 mi N of Randall
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
39.670, -98.060

Tornado, Jewell

When
June 19, 5:30 PM CST to 5:38 PM CST
Where
Jewell County, 3.87 mi NE of Randall to 4.79 mi ENE of Randall
Rating
EF1
Path length
2.1 mi
Path width
350 yd
Reported by
NWS Storm Survey
Coordinates
39.668, -97.997

This tornado touched down approximately 3 miles northeast of Randall, and took a southeasterly path for about 1 mile before shifting back to the northeast and lifting approximately 5 miles northeast of town. Along the path there was tree damage, and minor damage to one farm home, which also had a garage, barn and grain bins destroyed.

Hail, Osborne

When
June 19, 5:44 PM CST
Where
Osborne County, Downs
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
39.500, -98.550

Hail, Phillips

When
June 19, 5:50 PM CST
Where
Phillips County, 4.84 mi S of Glade
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.610, -99.320

Hail, Rooks

When
June 19, 5:55 PM CST
Where
Rooks County, 4.06 mi NNW of Stockton
Measured
1.75 in hail
Reported by
Public
Coordinates
39.480, -99.320

Hail, Rooks

When
June 19, 5:56 PM CST
Where
Rooks County, 5.29 mi NNE of Stockton
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.500, -99.240

Hail, Phillips

When
June 19, 6:03 PM CST
Where
Phillips County, 3.19 mi SSE of Kirwin Res
Measured
1.5 in hail
Reported by
Public
Coordinates
39.610, -99.140

Hail, Phillips

When
June 19, 6:30 PM CST
Where
Phillips County, 2.13 mi W of Glade
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
39.680, -99.360

Hail, Osborne

When
June 19, 6:30 PM CST
Where
Osborne County, 4.84 mi N of Alton
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
39.540, -98.950

Hail, Phillips

When
June 19, 6:53 PM CST
Where
Phillips County, 4.93 mi SSE of Glade
Measured
1 in hail
Reported by
COOP Observer
Coordinates
39.620, -99.270

Hail, Rooks

When
June 19, 6:53 PM CST
Where
Rooks County, 8.31 mi N of Stockton
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.550, -99.270

Hail, Rooks

When
June 19, 6:53 PM CST
Where
Rooks County, 4.15 mi N of Woodston
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.510, -99.100

Hail, Smith

When
June 19, 7:00 PM CST
Where
Smith County, Gaylord
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.650, -98.850

Flash Flood, Smith

When
June 19, 7:00 PM CST to 11:00 PM CST
Where
Smith County, 3.27 mi NE of Gaylord to 4.28 mi NW of Claudell
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
39.688, -98.814

Flash Flood, Osborne

When
June 19, 7:00 PM CST to 11:00 PM CST
Where
Osborne County, 5.28 mi WNW of Alton to 8.43 mi N of Alton
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
39.493, -99.044

Flash Flood, Rooks

When
June 19, 7:00 PM CST to 11:00 PM CST
Where
Rooks County, 8.65 mi NNE of Woodston to 4.2 mi N of Stockton
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
39.568, -99.045

Flash Flood, Phillips

When
June 19, 7:00 PM CST to 11:00 PM CST
Where
Phillips County, 7.6 mi SSE of Kirwin to 7.98 mi ENE of Kirwin
Cause
Heavy Rain
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
39.568, -99.066

Hail, Mitchell

When
June 19, 7:07 PM CST
Where
Mitchell County, Beloit
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.470, -98.120

Flash Flood, Jewell

When
June 19, 7:30 PM CST to 11:00 PM CST
Where
Jewell County, 4.17 mi ENE of Formoso to 6.41 mi WNW of Montrose
Cause
Heavy Rain
Property damage
$30,000
Reported by
Newspaper
Coordinates
39.812, -97.933

Flash Flood, Smith

When
June 19, 7:30 PM CST to 11:00 PM CST
Where
Smith County, 6.48 mi S of Lebanon to 1.99 mi NE of Gaylord
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
39.727, -98.542

Flash Flood, Phillips

When
June 19, 7:30 PM CST to June 20, 1:00 AM CST
Where
Phillips County, 3.73 mi E of Glade to 7.98 mi S of Speed
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
39.688, -99.251

Flash Flood, Rooks

When
June 19, 7:30 PM CST to June 20, 1:00 AM CST
Where
Rooks County, 9.5 mi N of Stockton to 3.29 mi NW of Webster
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
39.567, -99.287

Hail, Smith

When
June 19, 8:11 PM CST
Where
Smith County, Gaylord
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.650, -98.850

Hail, Rooks

When
June 19, 8:25 PM CST
Where
Rooks County, 5.55 mi N of Stockton
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
39.510, -99.270

Thunderstorm Wind, Rooks

When
June 19, 8:25 PM CST
Where
Rooks County, Stockton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.430, -99.280

Wind gusts estimated at 60 mph.

Hail, Rooks

When
June 19, 8:30 PM CST
Where
Rooks County, Woodston
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.450, -99.100

Hail, Rooks

When
June 19, 8:30 PM CST
Where
Rooks County, Stockton
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.430, -99.280

Hail, Osborne

When
June 19, 9:05 PM CST
Where
Osborne County, Alton
Measured
1 in hail
Reported by
COOP Observer
Coordinates
39.470, -98.950

Hail, Mitchell

When
June 19, 10:47 PM CST
Where
Mitchell County, Beloit
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
39.470, -98.120

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2010Every state in 2010This day in weather historyThe tornado archive for Kansas, 2010Warnings in Kansas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235545, 235530, 235531, 235532, 235533, 235534, 235536, 235537, 235538, 235539, 235540, 235541, 235542, 235544, 235553, 235554, 235555, 235556, 235558, 235560, 235561, 235564, 235569, 235570, 235571, 235574, 235575, 235576, 235577, 235578, 235581, 235582, 235583, 235584, 235585, 235587, 239046, 239047, 239048, 239049, and more.